Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have low blood pressure, high pulse, given diltiazem to convert A-fib. Cause?

I was given a 12 hr Diltiazem drip to get my A-Fib to convert in the ER two days ago, and now I have very low blood pressure 90/60 70bpm, normal for me was 117/68 53bps.
Is this the Diltiazem still in my system?

Follow-up question, my pulse was 138 when I got up this am, but settled down after a few hours. Why so high?

Asked On : Wed, 24 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Dear sir/ madam
Thanks for writing to us.
I do not understand why diltiazem was given to convert AFib. Diltiazem only controls the ventricular rate when given for AF. it does not convert it to normal sinus rhythm. diltiazem has been nearly washed out of your body if last dose was given 2 days back and you are not on any oral diltiazem preparation. one possibility is that they have given you some other rate lowering drug, which is causing your rate to be still low.
Why your heart rate was higher in AM, 1. you may still be having AF which can behave in this fashion (low/high heart rates intermittently) 2. it could be simply a reactionary transient rise in HR which commonly occurs if you are woken up suddenly.
i hope i have given you some insight into your problem.
take care
Answered: Wed, 24 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor